It is currently Tue Aug 22, 2017 4:07 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Sat Aug 15, 2009 6:58 pm 
Offline
Super Poster
Super Poster

Joined: Fri Jul 24, 2009 10:45 pm
Posts: 132
I am currently 61 years old and have been on suboxone for three years, my current dose is 6 mg a day. My plan is to taper to either 4 or 2 mg and stay there permanently. I had gastric bypass surgery in May of 2002 and my father past away July of the same year. When I had my consultation for gastric bypass surgery the surgeon warned me about the potential for developing a problem with alcohol. As I was never a drinker it was no problem and I did stop my social drinking (one drink every 2-3- months). I HAD NO PRIOR HISTORY OF SUBSTANCE ABUSE. In 2003 I had pneumonia three times. Each time it was first diagnosed as costo chondritis (spelling?) and prescribed percocet. It helped the pain but obviously didn't cure the pneumonia. A co worker told me that it was possible to purchase pain pills on line. I did so a few times. In May of 2004 i started ordering regularly and by September I was a mess, addicted, poor memory, panic attacks. By December I was unable to maintain my job as a social worker and voluntarily retired and surrendered my license.
In december of 2005 I started on suboxone. My doctor was a &**&&(%$$$, but got me started on the right road. He had me on 16 mg a day and tried to get me up to 20 mg a day but i could not tolerate it. I think a little high for a 8-10 norco a day habit. I was with him for about 8 months. Absolutely no controlled substances. I am on clonopin for severe sleep walking and he wanted me off. That is when I knew that I needed to find a new doctor asap.( I guess the reasoning was that it is better to be clean than healthy and alive.) Sorry I have to work on letting go of my anger. As soon as I could I, found another sub doctor and she is great!. In october of 2007 i had a bout of severe depression. Since then I had been in psychotherapy attempting to get my life back on track. My mother died in February of 2009, I am unemployed and may lose my house if I don't find a job soon. Good news is that I am still in recovery. I attend two N A meetings a week and although I've told some about the suboxone it does not seem to be an issue. I live in a rural area. Enough rambling. Jean


Top
 Profile  
 
 Post subject: welcome
PostPosted: Sun Aug 16, 2009 5:41 pm 
Hi Jean! Welcome to the forum. I am new here as well. I've been on Sub for ~6 weeks. I have posted a few times here - if you're interested in a bit of my history, you can read my prior posts. I have found this forum to be quite helpful and I am sure you will also!
Sounds like you've had a rough go of things the last few years. I know I can relate and understand! This is quite a journey we're all on! I know for me, it is the hardest thing I have ever been through. The path from opiate addiction and all the collateral damage caused by it, to recovery and freedom seems to be full of twists and turns and lots of hills and valleys! Sometimes I don't even think I can see the way out, but hope endures!! And I have sure found that Suboxone helps me navigate my way through.
Even though I have a long long way to go, it's comforting to know I am not alone in my struggles! And neither are you!


Top
  
 
 Post subject:
PostPosted: Mon Aug 17, 2009 5:17 am 
Offline
One Month or More
One Month or More

Joined: Wed Aug 05, 2009 2:45 pm
Posts: 34
Hi Jean,

Glad you found these forums, they are absolutely great and you can get a wealth of information, as I definitely have in regards to Suboxone. You really have been through a lot these past few years and please I hope you realize that by being clean of those other drugs, you have done something which many people in our state have such a difficult time to do, so congrats to you. You deserve the acknowledgement.

I wanted to comment a little about your story. So I understand your doctor diagnosed you with costochondritis and gave Percocet to alleviate the probably intense chest pain you were suffering from. Whether or not you had it, it definitely is a painful condition. The inflammation that happens at the junctions where the upper ribs join with the cartilage that holds them to the breastbone or sternum I've heard can be excruciating. However, some very severe forms of pneumonia can present with the same symptoms. It just doesn't make sense though, I don't understand why your doc didn't just order a chest x-ray, which would clearly show any sign pneumonia in your lungs. Anyways, what happened happened I guess and it's useless to dwell on the past. In regard to your gastric by-pass surgery, did your surgeon or primary care doctor go over the implications that this surgery can have on using Suboxone? And is your present Suboxone prescriber aware of your gastric by-pass history. I'm sure you've been told this before, the buprenorphine in Suboxone gets absorbed through your oral mucosal capillaries directly into your blood stream. However, the Naloxone, get's "swallowed" and after entering your stomach goes to the first part of your small intestine, the duodenum, where it's absorption begins. From there, the Naloxone is transferred directly to the liver by the portal vein where it is quickly and completely destroyed. Now, in your situation, things might be a little different. Because of your gastric by-pass, there's a chance a portion or all of the first part of your intestine (duodenum) is bypassed, and the stomach empties its contents into a more distal part of the small intestine. In such cases, Naloxone escapes "first pass metabolism" to the liver and can be taken up by portions of the intestine that are not served by the portal system, causing blood levels of Naloxone sufficient to cause brief, relatively mlld withdrawal symptoms. I hope this hasn't been the case with you, but if you have experienced or are experiencing withdrawal symptoms being on Suboxone, I would highly recommend that you address this issue with your physician and ask that you be placed on Subutex instead, which has no Naloxone in it.

Please remember, we're all in the same battle here, so whenever you need to vent or reach out, use this place as an outlet. I'm grateful for all the input and advice I've received from individuals here that are going through the same thing I am.

Keep that head up!

Cheers.


Last edited by An opiate dependent MD on Tue Aug 18, 2009 3:45 pm, edited 1 time in total.

Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Mon Aug 17, 2009 6:38 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 13, 2009 2:11 am
Posts: 427
Location: Fishers, Indiana
Hang in there Jean :)
I know when I've been through tough times it helped alot just knowing that other people cared and were thinking about me. I've really noticed a kind of inherent bond with other opiate addicts regardless of age, race, and gender because of the painful experiences we've gone through when we were using. So please know that I'll be thinking about you and hoping that things will work out :D
Keep us posted

_________________
"If you're going through hell, ....keep going!"
-Winston Churchill


Top
 Profile  
 
 Post subject:
PostPosted: Mon Aug 17, 2009 7:38 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Dec 30, 2008 8:48 pm
Posts: 415
Location: Ohio
Hi Jean-

I could relate to your story- I had GBS in March 2003 and am currently in school to become a counselor-addiction studies. It's funny that I never heard anything about cross transference of addictions til after my surgery.
My issues with the painkillers came after a knee injury that was caused by carrying around so much excess weight most of my life- the problem will be with me til a doctor feels that I have been in enough pain and let me have surgery to help.
I can understand your doctor wanting to take you off the Klonopin, there are alternatives that are not as harmful. I know it is hard to understand a physician's logic when we find something that works.Have you ever tried Trazodone for your sleepwalking?
It is also great that NA works for you.Just so you know, we do have support meetings in our CHAT.See posts for more info.
Welcome to the site!

_________________
"It is never too late to be what you might have been!" - George Eliot


Top
 Profile  
 
 Post subject: Clarification
PostPosted: Sun Sep 06, 2009 2:59 pm 
Offline
Super Poster
Super Poster

Joined: Fri Jul 24, 2009 10:45 pm
Posts: 132
Trazadone is not a treatment for sleepwalking. The only effective treatments at this time are benzodiazipines. All of my doctors know about all of my medications and all approve. I am being treated by expert in the field of parasomnias, one of which is sleep walking. My primary disorder is sleep apnea. It appears that untreated sleep apnea can lead to some very interesting parasomnias,( sleep walking, sleep eating, sleep sex, sleep terrors and many others.) It has been an interesting journey. If anyone out there is suffering from sleep apnea or any of the numerous parasomnias there is help Take care, Jean


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group